Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Taking famiciclovir for genital herpes. Suffering from abdominal pain and skin rashes. How to get relief?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
Hi Dr. XXXXXXX I am suffering from genital herpes for last 26 years. I had been taking famiciclovir for for suppressing and episodically with no side effects. But yesterday night after taking 500mg, I suffered severe pain in middle of abdomen just below the rib cage and rashes on face and neck. I took Ranitidine tablet and ate some yogurt to relieve the pain. It did relieve the pain and rashes also subsided by morning. I had taken vitamin B6, B12, calcium + d3, atorvastatin 5mg tablets along with famiciclovir. My queries are: - (1) Reason for this pain & rashes, (2) did famiciclovir interact with vitamin tablets? (3) how to relieve mild discomfort in the abdomen still present (4) Any precautions for future? Thanks, - XXXXXXX
Posted Wed, 31 Oct 2012 in Medicines and Side Effects
Answered by Dr. Sudhir Kumar 10 minutes later
Thank you for contacting Healthcare magic.

The medicines that you mentioned are all safe medicines, and have very low potential for causing skin rash and abdominal pain.

Also, you have used famiciclovir for a long time, so, the chance of allergic reaction is very little.

Abdominal pain can occur with famiciclovir.

Did you change its brand recently? If yes, you may go back to the same brand that you always take.

There is no significant interaction between famiciclovir and vitamin tablets.

For relieving abdominal pain, avoid ranitidine, as it can react with famiciclovir. Instead, you can take rabeprozole.

I hope it clarifies. Please get back if you have any more queries.
Best wishes,
Dr Sudhir Kumar MD DM
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor